Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 321, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 10, 2006, 1:54 AM CDT for DeSoto County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2006, 1:54 AM CDT (06:54 UTC)
- Expired
- May 10, 2006, 2:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County DeSoto County, MS
The radar
The Memphis radar (KNQA), 56 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 2:05 AM CDT | HAIL 0.88 | Eudora, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:41 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2374 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 100654 SVRMEG MSC033-100730- /O.NEW.KMEG.SV.W.0321.060510T0654Z-060510T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 154 AM CDT WED MAY 10 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DESOTO COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 230 AM CDT * AT 153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EUDORA...OR 7 MILES WEST OF HERNANDO...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEWISBURG AND OLIVE BRANCH. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3486 9025 3470 9015 3486 8970 3499 8982 $$
2 follow-up statements
000 WWUS54 KMEG 100709 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 209 AM CDT WED MAY 10 2006 MSC033-100730- /O.CON.KMEG.SV.W.0321.000000T0000Z-060510T0730Z/ DESOTO MS- 209 AM CDT WED MAY 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR DESOTO COUNTY... AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HERNANDO...MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEWISBURG AND OLIVE BRANCH. LAT...LON 3486 9025 3470 9015 3486 8970 3499 8976 $$
000 WWUS54 KMEG 100734 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 234 AM CDT WED MAY 10 2006 MSC033-100744- /O.EXP.KMEG.SV.W.0321.000000T0000Z-060510T0730Z/ DESOTO MS- 234 AM CDT WED MAY 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DESOTO COUNTY EXPIRES AT 230 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE AREA. .A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3486 9025 3470 9015 3486 8970 3499 8976 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:45 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 9, 9:45 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 945 PM CDT TUE MAY 9 2006 MCS DEVELOPED OVER E OK THIS EVENING AND IT SHOULD PROPAGATE EAST SOUTHEAST WITH SOUTHWESTERN MIDSOUTH COUNTIES BEING AFFECTED THE MOST. ALSO LIGHT SHOWERS DEVELOPED IN SE AR AND OTHER WESTERN COUNTIES OF THE MIDSOUTH. THINK SHOWERS LIKELY W AND N COUNTIES DUE TO CURRENT TRENDS ON RADAR. LOW SHOULD BE IN NC AR BY DAYBREAK TO SET US UP FOR MORE SEVERE WEATHER WEDNESDAY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && RENCH
Hazardous weather outlook, May 9, 3:37 PM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 337 PM CDT TUE MAY 9 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-102245- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 336 PM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MID- SOUTH TONIGHT. SCATTERED THUNDERSTORMS OVER NORTH MISSISSIPPI COULD PRODUCE HAIL AND DAMAGING WINDS UNTIL SUNSET THIS EVENING. AN AREA OF THUNDERSTORMS COULD DEVELOP OVER OKLAHOMA AND KANSAS LATER THIS EVENING...AND COULD REACH EAST ARKANSAS BY SUNRISE. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE AGAIN WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS THE ENTIRE MID SOUTH ON WEDNESDAY. A COLD FRONT WILL MOVE THROUGH THEMID SOUTHH DURING THE DAYTIME HOURS. THE AIRMASS WILL BE VERY MOIST AND UNSTABLE. UPPER LEVEL WINDS WILL BE VERY FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. THE STORMS ARE EXPECTED TO DEVELOP OVER EASTERN ARKANSAS DURING THE LATE MORNING HOURS...AND WILL MOVE INTO WEST TENNESSEE AND NORTH MISSISSIPPI DURING THE EARLY AFTERNOON. ANY SEVERE WEATHER SHOULD MOVE OUT OF THE MID-SOUTH AREA BY SUNSET WEDNESDAY EVENING. AFTER WEDNESDAY...NO WIDESPREAD HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS IS POSSIBLE TONIGHT...AND LIKELY ON WEDNESDAY.
In the hours before
Special weather statement, May 10, 12:21 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1221 AM CDT WED MAY 10 2006 MSZ010-100545- COAHOMA MS- 1221 AM CDT WED MAY 10 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...COAHOMA COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES SOUTH OF CLARKSDALE AT 1221 AM CDT...MOVING NORTHEAST AT 5 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN COAHOMA COUNTY...INCLUDING THE CITY OF CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 10, 12:31 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1231 AM CDT WED MAY 10 2006 MSZ020-100600- TALLAHATCHIE MS- 1231 AM CDT WED MAY 10 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TALLAHATCHIE COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF BRAZIL AT 1231 AM CDT...MOVING NORTH AT 15 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN TALLAHATCHIE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 10, 12:58 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1258 AM CDT WED MAY 10 2006 MSZ007-100630- TUNICA MS- 1258 AM CDT WED MAY 10 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TUNICA COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF DUNDEE AT 1258 AM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN TUNICA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:55 AM CDT | Flash Flood Warning | MEG | Coahoma | 65 min |
| May 10, 1:05 AM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 40 min |
| May 10, 1:19 AM CDT | Severe Thunderstorm Warning | MEG | Quitman | 26 min |
| May 10, 1:30 AM CDT | Severe Thunderstorm Warning | MEG | Panola, Tate | 45 min |
| May 10, 1:47 AM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 43 min |
| May 10, 2:15 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 30 min |
| May 10, 2:20 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette | 25 min |
| May 10, 2:25 AM CDT | Severe Thunderstorm Warning | MEG | Marshall | 29 min |
| May 10, 2:50 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Pontotoc | 55 min |
| May 10, 3:44 AM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 10 hr |
| May 10, 3:44 AM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 36 min |
| May 10, 4:17 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun | 28 min |
| May 10, 8:41 AM CDT | Severe Thunderstorm Warning | MEG | Marshall, Tate | 20 min |
| May 10, 11:18 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie | 42 min |
| May 10, 11:55 AM CDT | Severe Thunderstorm Warning | MEG | Tate | 20 min |
| May 10, 11:57 AM CDT | Severe Thunderstorm Warning | MEG | Quitman, Tallahatchie | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.